Alert archive / Texas / Rip Current Statements in 2021

Rip Current Statement 47, NWS Brownsville, TX

August 29, 2021Kenedy County, Texas

NWS Brownsville, TX issued this rip current statement at Aug 29, 2021, 1:22 PM CDT for Kenedy County, Texas. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Aug 29, 2021, 1:22 PM CDT (18:22 UTC)
Expired
Aug 30, 2021, 2:00 AM CDT
In force
13 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1860 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1860 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

236 
WHUS44 KBRO 291822
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
122 PM CDT Sun Aug 29 2021

TXZ256-257-351-300230-
/O.NEW.KBRO.RP.S.0047.210829T1822Z-210830T0700Z/
/O.NEW.KBRO.CF.S.0017.210830T0200Z-210830T1200Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
122 PM CDT Sun Aug 29 2021

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

* WHAT...For the High Rip Current Risk, dangerous rip currents. 
  For the, isolated minor coastal flooding expected.

* WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy 
  Counties.

* WHEN...For the High Rip Current Risk, through late tonight. For
  the Coastal Flood Statement, from 9 PM CDT this evening through
  Monday morning.

* IMPACTS...Wave run-up may approach the dunes along narrow 
  beaches. Beach equipment, such as umbrellas and chairs, could 
  be moved by waves. Vehicles driving along narrow beaches may 
  experience higher water levels. Elevated water levels may also 
  occur across the Laguna Madre and South Bay, and along State 
  Highway 4 west of Boca Chica State Park. Rip currents can 
  sweep even the best swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...Low tide 2:32 PM this afternoon. High tide
  occurs late tonight at 2:10 AM. Low tide at 3:23 PM Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
2 follow-up statements
055 
WHUS44 KBRO 291854 AAA
CFWBRO

Coastal Hazard Message...UPDATED
National Weather Service Brownsville TX
154 PM CDT Sun Aug 29 2021

TXZ256-257-351-300300-
/O.CON.KBRO.RP.S.0047.000000T0000Z-210830T0700Z/
/O.CON.KBRO.CF.S.0017.210830T0200Z-210830T1200Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
154 PM CDT Sun Aug 29 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WHAT...For the High Rip Current Risk, dangerous rip currents.
  For the Coastal Flood Statement, isolated minor coastal  
  flooding expected.

* WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy 
  Counties.

* WHEN...For the High Rip Current Risk, through late tonight. 
  For the Coastal Flood Statement, from 9 PM CDT this evening 
  through Monday morning.

* IMPACTS...Wave run-up may approach the dunes along narrow 
  beaches. Beach equipment, such as umbrellas and chairs, could 
  be moved by waves. Vehicles driving along narrow beaches may 
  experience higher water levels. Elevated water levels may also 
  occur across the Laguna Madre and South Bay, and along State 
  Highway 4 west of Boca Chica State Park. Rip currents can 
  sweep even the best swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...Low tide 2:32 PM this afternoon. High 
  tide occurs late tonight at 2:10 AM. Low tide at 3:23 PM 
  Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
666 
WHUS44 KBRO 300234
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
934 PM CDT Sun Aug 29 2021

TXZ256-257-351-301045-
/O.CON.KBRO.CF.S.0017.000000T0000Z-210830T1200Z/
/O.CON.KBRO.RP.S.0047.000000T0000Z-210830T0700Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
934 PM CDT Sun Aug 29 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 2 AM CDT
MONDAY...

* WHAT...For the High Rip Current Risk, dangerous rip currents. 
  For the, isolated minor coastal flooding.

* WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy 
  Counties.

* WHEN...For the High Rip Current Risk, until 2 AM CDT Monday. 
  For the, until 7 AM CDT Monday.

* IMPACTS...Wave run-up may approach the dunes along narrow 
  beaches. Beach equipment, such as umbrellas and chairs, could 
  be moved by waves. Vehicles driving along narrow beaches may 
  experience higher water levels. Elevated water levels may also 
  occur across the Laguna Madre and South Bay, and along State 
  Highway 4 west of Boca Chica State Park. Rip currents can 
  sweep even the best swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...High tide occurs late tonight at 2:10 AM. 
  Low tide at 3:23 PM Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this rip current statement went out at Aug 29, 12:19 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 29, 12:19 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1219 PM CDT Sun Aug 29 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Light winds with some passing high clouds prevail
across the Rio Grande Valley early this afternoon. VFR conditions
will persist for the next 24 hours as subsidence continues to
increase across deep south Texas as Hurricane Ida moves farther
inland across the southeast Louisiana.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  94  77  95  78 /  10  10   0   0
BROWNSVILLE          97  78  98  79 /  10   0   0   0
HARLINGEN            97  75  99  76 /  10   0   0   0
MCALLEN             100  75 101  76 /   0   0   0   0
RIO GRANDE CITY     103  74 103  76 /   0   0   0   0
SOUTH PADRE ISLAND   88  81  89  82 /  10  10   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 7 AM CDT Monday for GMZ170-175.

&&

This product is also available on the web at:
https://weather.gov/rgv

63-KC
Hazardous weather outlook, Aug 29, 4:46 AM CDT, 8 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
446 AM CDT Sun Aug 29 2021

TXZ248>257-351-353-301000-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
446 AM CDT Sun Aug 29 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

Dangerous rip currents are expected to develop in the surf at area
beaches tonight.

The potential for high surf and coastal flooding will increase
along the lower Texas coast tonight, especially during high tide
cycles.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The risk of dangerous rip currents will continue in the surf at
area beaches Monday.

The potential for high surf and coastal flooding will continue
along the lower Texas coast Monday, especially during high tide
cycles.

Heat Index values between 108 to 112 degrees are expected across
the upper portions of the Rio Grande Valley during the afternoon
hours Tuesday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-301000-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
446 AM CDT Sun Aug 29 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the far offshore waters
(20-60 nm) of the lower Texas coast from 1 pm this afternoon
through 7 am Monday. Small craft advisories will likely be needed
for the nearshore waters (0-20 nm) tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Small craft advisories may be extended across the offshore waters
of the lower Texas coast Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Castillo

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 3:40 AM CDTSmall Craft AdvisoryBRO23 hr
Aug 29, 1:22 PM CDTCoastal Flood StatementBROKenedy21 hr

Nearby

Rip Current Statements in Texas, 2021Every rip current statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.